Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2020, 5:21 PM CDT for Collingsworth County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 11, 2020, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collingsworth County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 5:03 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 11, 5:03 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 503 PM CDT Sat Apr 11 2020 .DISCUSSION... Lots of weather coming over the next 3 days. First and of most immediate concern is the severe weather threat across our southeast zones through early this evening. A northeast to southwest oriented dryline has stalled over the southeast TX Panhandle this afternoon and is prominently displayed on latest radar imagery. Scattered showers and tstms have developed just to the east of this boundary. A few storms will have the potential to become severe, with large hail to around ping pong ball or golf ball size, damaging winds, and perhaps a tornado or two the primary hazards. The severe weather threat is expected to diminish by mid evening with the loss of daytine heating. Attention then turns to the north where a strong cold front was located across central Wyoming and northern Nebraska. This cold front is forecast to dive southward and move through the OK and TX Panhandles Sunday morning with strong north winds and falling temperatures in its wake. Much of the forecast area will likely have early highs on Sunday, then falling temperatures in the post frontal airmass. In addition, the combination of strong cold air advection and a post surface cold frontal steep pressure gradient will likely lead to surface winds reaching into Wind Advisory criteria across most of the area on Sunday, possibly even High Wind Warning criteria in some locations. Therefore, some sort of wind highlight will likely be needed on Sunday. Below normal temperatures are expected for Sunday through Wednesday. As far as precipitation prospects are concerned, NBM consensus pops were utilized for Monday through Saturday. Wintry precipitation now appears more likely mainly late Monday afternoon through Tuesday morning based on latest models. An upper level shortwave trof is progged to zip across the southern high plains Monday night and Tuesday morning, and will bring a threat for light snow to the area. Given lack of strong upslope flow and strong isentropic lift, snowfall accumulations should remain on the light side at this time, generally ranging on the order of less than one inch across the far southeast Texas Panhandle up to around 3 inches across the western OK Panhandle and far northwest TX Panhandle. Confidence is low with respect to the snowfall accumulations this far out in time. Further refinements to the forecast are expected as time gets closer. However, will comment that it does appear likely that a Winter Weather Advisory may become necessary for at least parts of the area for Monday night into Tuesday morning. Improving conditions are slated for the region Tuesday afternoon, with generally dry weather anticipated beginning Tuesday night through the end of the extended periods. 02 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 48 57 25 43 27 / 0 5 5 20 60 Beaver OK 43 52 21 45 24 / 20 5 5 10 40 Boise City OK 38 45 18 39 22 / 0 5 10 30 70 Borger TX 49 53 27 45 28 / 5 5 5 20 60 Boys Ranch TX 44 56 24 45 26 / 5 5 5 30 60 Canyon TX 46 58 24 45 26 / 0 5 5 20 60 Clarendon TX 49 61 27 45 29 / 30 5 0 10 50 Dalhart TX 39 53 21 42 21 / 0 10 5 30 70 Guymon OK 41 46 20 42 24 / 5 5 5 20 50 Hereford TX 44 60 24 45 25 / 0 5 5 20 60 Lipscomb TX 47 55 24 45 27 / 30 5 5 5 50 Pampa TX 49 54 24 43 26 / 10 5 0 10 60 Shamrock TX 48 62 27 47 29 / 50 5 0 5 50 Wellington TX 49 66 28 48 29 / 40 5 0 5 50 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Apr 11, 4:17 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 417 PM CDT Sat Apr 11 2020 OKZ001>003-TXZ001>020-317-121100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 417 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this afternoon and early evening across the eastern sections of the Oklahoma and Texas Panhandles. A few storms will have the potential to become severe, with large hail, damaging winds, and isolated tornadoes the primary hazards. A Tornado Watch remains in effect for Donley and Collingsworth counties in the southeast Texas Panhandle until 10 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sustained north winds around 35 mph with gusts around 50 to 55 mph are expected Sunday behind a strong cold front. A Wind Advisory may become necessary for most of the Oklahoma and Texas Panhandles on Sunday. Accumulating snowfall will be possible across the Oklahoma and Texas Panhandles Monday night through Tuesday morning. Light snowfall accumulations on the order of 1 to 3 inches will be possible during this time period, with the highest totals expected across the western Oklahoma Panhandle and the northwest Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be necessary late this afternoon into early this evening across the southeast Texas Panhandle. Please relay any information about observed severe weather to the National Weather Service while following all local, state, and CDC guidelines. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:51 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 39 min |
| Apr 11, 6:00 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.